Sore eyes due to chemotherapy

Hi Everyone,

Please feel free to read my profile.

I am due my 5th cycle of Chemo of 6 next Thursday.

I have been ok but this last cycle four has hit me a little harder this time.

Fatigue being more noticeable along with muscle pain, but I'm still fighting it.

My other main problem is that my eyes (one eye in particular) have got sore, sticky and stings.

It feels like they are constantly running,along with my nose a constant stream of clear running.and the top of my cheek seems puffed. (Not hay fever)

I did read that Chemo can cause problems with the eyes.

I just wanted to know if anyone else has had this problems like this, and how did you treat it.

I will tell my team on consultation after my bloods on Tuesday prior to Chemo Thursday.

Spud

"You don't know how Strong you are,

until being Strong is your only choice"

Bob Marley

  • I had something similar, gp prescribed some eye drops. Pharmacy might also be able to help

  • Hi Young man,

    Thanks you for your reply.

    I do already have drops from the GP as I have done for a few years.

    Whatever it is, it's overiding those.

    Take care and stay safe

    Spud

  • I know exactly how you are feeling having struggled through 8 sessions of chemo (Docetaxel).

    My eyes were constantly watering, particularly if it was sunny or windy, and I also hade a runny nose which, fortunately, has now cleared up. I questioned my specialist about this and he said it was likely to be a side effect of the hormone treatment I was on which may well be true as 2 years after completing my chemo, I still have a problem with watery and sticky eyes which make me feel very tired by the end of the day. One eye in particular (my left) is quite sore. I just bathe my eyes with warm water as often as I can and this helps to ease the problem.

    Try to drink as much water as you can as dehydration can occur when losing bodily fluids.

    Good luck with your treatment. It's very hard work but well worth the effort.

  • Hi Andy,

    Thanks for your request.

    Also on Docetaxel.

    re the eye problems we have, I have read to wash the eye lids with Johnson’s baby soap gently

    regards

    Spud

  • Hi spud

    Yes, I had eye problems with my chemo, after I seen the doctor, he prescribed Hi Lo eye drops, with me it was blurry eyes sometimes they would run, as regards your other problems with chemotherapy, it’s usually the other way round, but it still happens, I say this to everyone on chemo, please keep taking your temperature above 38 get to hospital no ifs or buts just go. 
    Hope you get your eyes sorted.

    Stay safe

    Joe

  • Hi Joe

    thank you for your advice, I will take it on board.

    I had a telephone conversation with one my team yesterday.

    Theay are prescribing me with anti histamines when I go for Chemo tomorrow.

    (had my bloods done Monday)

    Take care and stay safe

    Spud